MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: device evaluated by mfg - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, while obtaining routine access for an angiogram with potential embolization, a micropuncture transitionless stiffened cannula access set¿s sheath separated.Access was obtained in the right femoral artery, and the access site was normal.The introducer was not advanced or removed through a previously placed closure device.Upon removal of the device, resistance was encountered, and approximately half of the sheath separated in the patient.The physician attempted to retrieve the separated fragment via a cut-down of the right groin; however, the fragment was not retrieved; therefore, access was obtained in the left femoral artery and the fragment, which remained on the wire guide, was successfully retrieved with a snare.Another micropuncture kit was used to successfully complete the procedure without issue.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Upon return of the complaint device, the sheath was separated and elongated.
 
Additional Manufacturer Narrative
Summary of event: as reported, while obtaining routine access for an angiogram with potential embolization, a micropuncture transitionless stiffened cannula access set¿s sheath separated.Access was obtained in the right femoral artery, and the access site was normal.The introducer was not advanced or removed through a previously placed closure device.Upon removal of the device, resistance was encountered, and approximately half of the sheath separated in the patient.The physician attempted to retrieve the separated fragment via a cut-down of the right groin; however, the fragment was not retrieved; therefore, access was obtained in the left femoral artery and the fragment, which remained on the wire guide, was successfully retrieved with a snare.Another micropuncture kit was used to successfully complete the procedure without issue.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Upon return of the complaint device, the sheath was separated and elongated.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation in two pieces.The catheter was separated approximately five centimeters from the hub, and the distal fragment was elongated.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or sub-assembly lots.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position¿ and ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt¿.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to design or manufacturing deficiencies, contributed to this event.Although it is possible that user/procedural issues contributed to the event, as resistance was encountered upon device removal, this cannot be definitively determined based on current information.The ifu cautions ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ the risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21866319
Report Number1820334-2025-00414
Device Sequence Number4719231
Product Code DYB
UDI-Device Identifier00827002480049
UDI-Public(01)00827002480049(17)271205(10)16368124
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K240589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48004
Device Catalogue NumberMPIS-401-10.0-SC-NT-U-SST
Device Lot Number16368124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown